Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


alopecia from medications
Nov 4, 2003

I have been HIV+ for 19 yrs. I was on medications for the entire time except for a 10 month drug holiday. I restarted meds in July, this time using Fuzeon, Videx, Epivir, Kaletra, and Sustsiva. My hair is falling out and my Dr. hasn't been aware of any patient experiencing this symptom. My research suggests it's either the Videx or the Epivir, butI had taken Epivir for years with no problem. I discussed the problem with the makers of Fuzeon, and they are not aware of any problems like this either! HELP!!

Response from Dr. Henry

Oh boy-that is a tough situation and a not uncommon complaint that I hear from patients. Pinning down the cause of the hair loss can be tough (advanced HIV, HIV drugs, immune reconstitution-etc). Given you regimen I assume you have a resistant virus which will be a challenge to control. I concur that the 3TC then ddI would be the most likely possible contributors if an HIV drug is involved. Switching to a different drug while maintaining maximun anti-HIV activity can be tough and would be a decision made with your HIV doc. Whether Fuzeon contributes to alopecia is hard to figure out given the complexity and variety of regimens it is used with.KH



Previous
numbness
Next
My Buffalo Hump

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement